MAUDE Adverse Event Report: DEPUY SPINE INC ELLIPTICAL HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC ELLIPTICAL HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 279702140
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Code Available (3191); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is jnj representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the patient underwent for l5-s1 tlif procedure.It was discovered that tpal set were delivered without the applicator instruments.It was unknown when discovered that the applicator shaft is missing.The surgery was completed successfully with 15-20 minutes delay.The patient has infection and pain.This complaint involves an unknown number of devices.This report is for (1) elliptical handle.This is report 3 of 6 for (b)(4).
 
Event or Problem Description
This complaint involves eleven (11) devices.Related product complaint: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 corrected data: (b)(4) was received on 10/13/2020 under a different complaint ((b)(4)).The broken handle with part # 2797.02.140 that was mentioned in the additional information received last 10/13/2020 under (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5: updated additional event information h6: codes updated device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
As per representative, the device was broke during the surgery.The elliptical handle was broken off.Screws that were delivered incomplete.This (b)(4) captures the 10 out of 11 devices reported/received while (b)(6) captures the other 1 out of 11 devices reported/received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product is not available to return for investigation.The customer is retaining the product.The device history records review could not be completed as no product was received.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELLIPTICAL HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10786212
Report Number1526439-2020-02090
Device Sequence Number2960574
Product Code LXH
UDI-Device Identifier10705034198521
UDI-Public(01)10705034198521
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number279702140
Device Catalogue Number279702140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer11/05/2020
11/05/2020
12/04/2020
02/16/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date11/05/2020
11/05/2020
12/10/2020
02/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 6X45; UNKNOWN KITS/SETS; MIS TI CFX FEN POLY 6X45; UNKNOWN KITS/SETS
Outcome Attributed to Adverse Event Required Intervention;